manuscripta mathematica

, Volume 93, Issue 1, pp 189–204 | Cite as

On degenerate secant varieties of secant defect two

  • Masahiro Ohno

1991 Mathematics Subject Classification

14J40 14M07 14E25 14J10 

Key words and Phrases

degenerate secant variety small embedded codimension 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Barth, W. and Larsen, M. F.: On the homotopy groups of complex projective algebraic manifolds. Math. Scand.30, 88–94 (1972)zbMATHMathSciNetGoogle Scholar
  2. [2]
    Beltrametti, M. C. and Sommese, A. J.: New properties of special varieties arising from adjunction theory. J. Math. Soc. Japan43 No. 2, 381–412 (1991)zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Beltrametti, M. C., Sommese, A. J. and Wiśniewski, J. A.: Results on varieties with many lines and their applications to adjunction theory. (Lecture Notes in Math.1507, 16–38) Berlin Heidelberg New York: Springer 1992Google Scholar
  4. [4]
    Fujita, T.: Projective Threefolds with Small Secant Varieties. Sci. Papers Coll. Gen. Educ., Univ. Tokyo32 no.1, 33–46 (1982)zbMATHGoogle Scholar
  5. [5]
    Fujita, T.: On Polarized Manifolds Whose Adjoint Bundles Are Not Semipositive. in Algebraic Geometry, Sendai, 1985. (Adv. Stud. Pure Math.10, 167–178) Kinokuniya 1987Google Scholar
  6. [6]
    Fujita, T.: On Del Pezzo fibration over curves. Osaka J. Math.27, 229–245 (1990)zbMATHMathSciNetGoogle Scholar
  7. [7]
    Fujita, T.: Classification Theory of Polarized Varieties. (London Math. Soc. Lecture Note Ser.,155) Cambridge New York Port Chester Melbourne Sydney: Cambridge University Press 1990Google Scholar
  8. [8]
    Fujita, T. and Roberts, J.: Varieties with small secant varieties: the extremal case. Amer. J. Math.103, 953–976 (1981)zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Fulton, W.: Intersection Theory. (Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, Bd 2) Berlin Heidelberg New York: Springer 1984zbMATHGoogle Scholar
  10. [10]
    Hartshorne, R.: Algebraic Geometry. (Graduate Texts in Math., 52) Berlin Heidelberg New York: Springer 1983zbMATHGoogle Scholar
  11. [11]
    Ionescu, P. and Toma, M.: Boundedness for some special families of embedded manifolds. (Contemp. Math.162, 215–225) American Mathematical Society 1994MathSciNetGoogle Scholar
  12. [12]
    Kawamata, Y., Matsuda, K. and Matsuki, K.: Introduction to the Mimimal Model Problem. in Algebraic Geometry Sendai 1985. (Adv. Stud. Pure Math.10, 283–360) Kinokuniya 1987MathSciNetGoogle Scholar
  13. [13]
    Kollár, J.: Rational Curves on Algebraic Varieties. (Ergebnisse der Mathematik und ihrer Grenzgebiete,3. Folge, Bd 32) Springer 1996Google Scholar
  14. [14]
    Kollár, J., Miyaoka, Y. and Mori, S.: Rationally connected varieties. J. Algebraic Geom.1, 429–448 (1992)zbMATHMathSciNetGoogle Scholar
  15. [15]
    Landsberg, J. M.: On degenerate secant and tangential varieties and local differential geometry, (alg-geom/9512012 eprint)Google Scholar
  16. [16]
    Lazarsfeld, R. and Van de Ven, A.: Topics in the Geometry of Projective Space, Recent Work of F. L. Zak. (DMV Sem. Band 4) Basel Boston Stuttgart: Birkhäuser 1984Google Scholar
  17. [17]
    Miyaoka, Y. and Mori, S.: A numerical criterion for uniruledness. Ann. of Math. (2)124, 65–69 (1986)CrossRefMathSciNetGoogle Scholar
  18. [18]
    Mori, S.: Projective manifolds with ample tangent bundles. Ann. of Math. (2)110, 593–606 (1979)CrossRefMathSciNetGoogle Scholar
  19. [19]
    Mukai, S.: Biregular classification of Fano 3-folds and Fano manifolds of coindex 3. Proc. Nat. Acad. Sci. U. S. A.86, 3000–3002 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Ogus, A.: On the formal neighborhood of a subvariety of projective space. Amer. J. Math.97, 1085–1107 (1975)CrossRefMathSciNetGoogle Scholar
  21. [21]
    Ohno, M.: On odd dimensional projective manifolds with smallest secant varieties. To appear in Math. Z.Google Scholar
  22. [22]
    Ohno, M.: On degenerate secant varieties whose Gauss maps have the largest images. Preprint.Google Scholar
  23. [23]
    Zak, F. L.: Tangents and Secants of Algebraic Varieties. (Transl. Math. Monographs, vol. 127) American Mathematical Society 1993Google Scholar

Copyright information

© Springer-Verlag 1997

Authors and Affiliations

  • Masahiro Ohno
    • 1
  1. 1.Department of Mathematics School of Science and EngineeringWaseda UniversityTokyoJapan

Personalised recommendations